Hello everyone I have recently diagnosed with Hashimoto.For a month and a half I ve been taking Tirosint and selenomethionin 200,as my endocrinologist advised till the second appointment!But I ve been suddenly loosing an enormous amount of hair!Its so scary!The hairdresser freaked out today with that and I understood that this is not normal.Then I read the side effects of the second pill and found out it costs hair fall and it's poison.I am cutting this out....Any help please much appreciated!
Selenomethionin side effects...help: Hello... - Thyroid UK
Well, I don't know where you've been reading, but it's just selenium, same as you'd find in Brazil nuts, and other nuts/seeds. I've never heard of it being poison. Lot's of people take it because it is necessary for conversion of T4 to T3.
That's what I thought as well when I took It....But then when I start loosing hair I panicked and google side effects....it says it's toxic when its over 400 or when you ve been taking it for long time....well am not a doctor that's why I asked for help.
I'm not a doctor, either. But many, many people on here take 200 mcg daily. If it says it's toxic over 400 mcg, that's alright, because you're not taking over 400 mcg. And, you haven't been taking it for a long time, yet. Most minerals are toxic if you over-dose on them - iron is. But there's a huge difference between over-dosing and taking the right dose.
Oh, and on the subject of being a doctor, the majority of them know absolutely nothing about nutrients. I was agreeably surprised that your endo recommend you take them. It's rare!
Hair loss is a side effect of selenium toxicity which is dangerous how much per day are/were you taking?
Poster wrote: selenomethionin 200
That rather suggests 200 micrograms of selenium a day.
Why did you endo give you selenium anyway were you tested and found to be deficient?
There must be a valid reason, perhaps you should ask her//him.
Just maybe you are now taking too much. I know it might sound odd
but I now question everything that I am asked to take and why?